Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can respiratory infection while on AMOXI-CLAV 875 cause hemorrhaging from rectum?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3240 Questions
Question
MY HUSBAND WAS BROUGHT TO HOSPITAL YESTERDAY HEMORAGHING FROM RECTUM. SO BAD HE NEEDED 2 UNITS OF BLOOD. TESTING DID NOT SHOW REASON. HE HAD A RESPIRATORY INFECTION AND AMOX-CLAV875 WAS PRESCRIBED AND WONDER IF IT COULD BE THE CAUSE.
Tue, 5 Jun 2018 in General Health
 
 
Answered by Dr. Panagiotis Zografakis 39 minutes later
Brief Answer:
it's possible

Detailed Answer:
Hello,

although it is possible it's not very likely. Antibiotics may cause colitis and colitis may present with bleeding but other causes are more likely like an angiodysplasia, diverticulosis, ischemic colitis, bleeding hemorrhoids, etc. Antibiotics may also alter the normal flora of the colon and affect the bleeding time particularly to patients who use coumarinic anticoagulants (therefore making bleeding last for longer than usual).

Another important potential cause of major bleeding from the rectum includes upper gastrointestinal bleeding. This kind of bleeding is the most dangerous one, as it may rapidly cause fatal blood loss and all the associated symptoms (low blood pressure, fast heart rate, fainting, etc but upper gastrointestinal symptoms might be present as well like hematemesis, burning pain on the epigastrium, etc).

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor